Alert archive / Nevada / Special Weather Statements in 2015
Special Weather Statement, NWS Elko, NV
NWS Elko, NV issued this special weather statement at Jul 9, 2015, 3:21 PM PDT. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2015, 3:21 PM PDT (22:21 UTC)
- Expired
- Jul 9, 2015, 4:15 PM PDT
- In force
- 54 min
- Issued by
- NWS Elko, NV
The radar
The Reno radar (KRGX), 242 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 4:20 PM PDT | TSTM WND GST 61 | 14 Se Warm Springs, NV | 61 MPH WIND GUST AT WARM SPRINGS SUMMIT CEMP FROM THUNDERSTORM OUTFLOW WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
291 WWUS85 KLKN 092221 SPSLKN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 321 PM PDT THU JUL 9 2015 NVZ037-040-041-092315- NORTHWESTERN NYE COUNTY NV- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV- NORTHEASTERN NYE COUNTY NV- 321 PM PDT THU JUL 9 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN NYE AND SOUTH CENTRAL LANDER COUNTIES UNTIL 415 PM PDT... AT 319 PM PDT...DOPPLER RADAR WAS TRACKING AN THUNDERSTORM OUTFLOW BOUNDARY FROM NEAR GABBS TO TONOPAH...MOVING EAST AT 40 MPH. WIND GUSTS OF 45 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM ALSO BLOWING DUST WITH VISBILITY OF ONE MILE OR LESS ARE POSSIBLE. LOCATIONS IMPACTED INCLUDE... TONOPAH...MANHATTAN...GABBS...ROUND MOUNTAIN...SAULSBURY SUMMIT... CARVERS...BERLIN ICHTHYOSAUR SP...ARC DOME...TONOPAH AIRPORT... HADLEY...IONE...MOUNT JEFFERSON AND REESE RIVER VALLEY. LAT...LON 3805 11722 3898 11819 3919 11712 3805 11630 TIME...MOT...LOC 2219Z 255DEG 53KT 3890 11786 $$ RLC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this special weather statement went out at Jul 9, 2:07 PM PDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jul 9, 2:07 PM PDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 207 PM PDT THU JUL 9 2015 .SYNOPSIS...SCATTERED SHOWERS AND THUNDERSTORMS WILL DIMINISH IN COVERAGE THIS EVENING...BEFORE REDEVELOPING ALONG AND NORTH OF INTERSTATE 80 FRIDAY AFTERNOON. AFTERNOON TEMPERATURES WILL REMAIN MILD ON FRIDAY...AND WELL BELOW NORMAL. THUNDERSTORM COVERAGE WILL DECREASE ACROSS NORTHERN NEVADA ON SATURDAY. DRY AND WARMER WEATHER...MUCH MORE TYPICAL OF JULY...WILL RETURN EARLY NEXT WEEK. && .SHORT TERM...TONIGHT THROUGH SATURDAY. ODD PATTERN FOR JULY CONTINUES THIS AFTERNOON, WITH HIGHLY UNUSUAL 572 DM CLOSED LOW SPINNING SW OF TONOPAH. NUMEROUS THUNDERSTORMS DEVELOPING ACROSS NEVADA YET AGAIN THIS AFTERNOON. THE CONVECTIVE ENVIRONMENT HAS CHANGED SINCE YESTERDAY. MOISTURE QUALITY HAS DEGRADED FROM YESTERDAY'S LEVELS, AND STORM MOTION HAS INCREASED SUBSTANTIALLY AS UPPER LOW APPROACHES, AS SUCH THE FLOODING THREAT IS MUCH REDUCED FROM WHAT WAS OBSERVED ON WEDNESDAY. INSTEAD, THE THREAT SHIFTS TO OUTFLOW WINDS TO 60 MPH, DRY LIGHTNING STRIKES, ALONG WITH SOME HAIL FROM THE STRONGEST CONVECTION. WHILE MOISTURE HAS DECREASED, SYNOPTIC LIFT AND SHEAR HAVE INCREASED, AS SUCH SOME STORMS WILL APPROACH/EXCEED SEVERE LIMITS THROUGH ABOUT SUNSET. CONVECTION WILL ONCE AGAIN DIMINISH QUICKLY AFTER SUNSET, WITH A FEW NOCTURNAL SHOWERS HANGING AROUND. TEMPERATURES TONIGHT...LOWS IN THE 50S ACROSS NORTHERN NEVADA, IN THE 40S ACROSS CENTRAL NEVADA. FRIDAY...UPPER LOW IN CALIFORNIA IN THE MORNING DEGENERATES INTO A WEAKER BROAD TROUGH ACROSS THE GREAT BASIN. INSTABILITY WILL BE SUFFICIENT FOR ANOTHER ROUND OF SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS NORTHERN NEVADA, MOST NUMEROUS ALONG AND NORTH OF I-80. WITH THE TROUGH ALOFT, MID-LEVEL TEMPS COOL SEVERAL DEGREES, AND THESE COOLER TEMPERATURES WILL ENCOURAGE SMALL HAIL PRODUCTION FROM STORMS FRIDAY AFTERNOON. CONVECTIVE COVERAGE MUCH LESS ACROSS CENTRAL NEVADA, WHERE MOISTURE QUALITY IS MUCH POORER. FRIDAY TEMPERATURES...UNSEASONABLY MILD, WITH CLOUDS AND REDUCED THICKNESSES HOLDING MOST VALLEYS IN THE 70S...ABOUT 10 DEGREES BELOW MID JULY NORMALS. SATURDAY...UPPER TROUGH WEAKENS AND RETREATS BACK TO THE PAC NW. ENOUGH INSTABILITY REMAINS FOR A REDUCED COVERAGE OF SCATTERED THUNDERSTORMS ACROSS N/NW NEVADA. DRY ACROSS CENTRAL/EASTERN NEVADA. SATURDAY TEMPERATURES...SLIGHT WARMING OF 2-4 DEGREES OVER FRIDAY'S READINGS, STILL COMFY AND WAY BELOW NORMAL. TURNER .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...GENERALLY DRY WITH NEAR NORMAL TEMPERATURES WILL CHARACTERIZE THE LONG TERM PERIOD. WEAK UPPER TROUGH ALONG THE PACIFIC NORTHWEST COAST WILL PUT NORTHERN AND CENTRAL NV UNDER A MOSTLY DRY SOUTHWEST FLOW. THE ONLY EXCEPTION WILL BE FAR NORTHERN NV WHERE JUST ENOUGH MOISTURE AND INSTABILITY FROM UPPER TROUGH MIGHT BE ENOUGH TO GENERATE A FEW THUNDERSTORMS. FOUR CORNERS HIGH WILL FLEX ITS MUSCLES ENOUGH BY THURSDAY TO SEND SOME MONSOON MOISTURE INTO EASTERN WHITE PINE COUNTY FOR A FEW THUNDERSTORMS. && .AVIATION...ISOLATED TO SCATTERED THUNDERSTORMS ACROSS THE REGION THROUGH MAINLY 03Z. BRIEF MVFR CONDITIONS POSSIBLE UNDER THE HEAVIER SHOWERS. && .FIRE WEATHER...SCATTERED TO NUMEROUS THUNDERSTORMS WILL REDEVELOP ACROSS NORTHERN NEVADA FRIDAY AFTERNOON, WITH DIMINISHED COVERAGE ACROSS THE SAME AREAS ON SATURDAY. LIGHTNING WILL BE FREQUENT ACROSS NORTHERN FWZ ONCE AGAIN ON FRIDAY, WITH SMALL FIRE IGNITIONS LIKELY. THE RISK OF FIRE SPREAD REMAINS LOW ACROSS THESE NORTHERN FWZ. DRY SW FLOW WILL BRING WEATHER MUCH MORE TYPICAL OF JULY EARLY NEXT WEEK, WITH MOST FWZ DRY AND A FEW DEGREES WARMER EACH DAY. TURNER && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 99/91/91/99
In the hours before
Special weather statement, Jul 9, 2:36 PM PDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 236 PM PDT THU JUL 9 2015 NVZ030-036-092215- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV- HUMBOLDT COUNTY NV- 236 PM PDT THU JUL 9 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LANDER AND SOUTHEASTERN HUMBOLDT COUNTIES UNTIL 315 PM PDT... AT 235 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR VALMY...MOVING NORTHWEST AT 30 MPH. HALF INCH HAIL AND WIND GUSTS OF 45 TO 55 MPH ARE LIKELY WITH THIS STORM. STRONG WINDS WILL PRODUCE BLOWING DUST AND REDUCED VISIBILITY. LOCATIONS IMPACTED INCLUDE... VALMY...LONE TREE MINE AND TRENTON CANYON MINE. INTERSTATE 80 NEAR VALMY... THIS INCLUDES MILE MARKER 213 STONE HOUSE AND MILE MARKER 222 MOTE. LAT...LON 4070 11693 4059 11711 4073 11736 4090 11711 TIME...MOT...LOC 2135Z 140DEG 74KT 4071 11709 TURNER
Special weather statement, Jul 9, 2:56 PM PDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
256 PM PDT THU JUL 9 2015
NVZ030-036-092245-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-
HUMBOLDT COUNTY NV-
256 PM PDT THU JUL 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LANDER AND
SOUTHEASTERN HUMBOLDT COUNTIES UNTIL 345 PM PDT...
AT 254 PM PDT...DOPPLER RADAR WAS TRACKING SEVERAL STRONG
THUNDERSTORMS FROM NEAR VALMY...TO SOUTH OF GOLCONDA PASS...AND
SOUTH OF WINNEMUCCA...MOVING NORTHWEST AT 30 MPH.
HALF TO ONE HALF INCH AND WIND GUSTS TO 55 MPH ARE EXPECTED FROM
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WINNEMUCCA...GOLCONDA...VALMY...WINNEMUCCA AIRPORT...LONE TREE
MINE...TRENTON CANYON MINE AND GOLCONDA SUMMIT.
THIS INCLUDES OTHER LOCATIONS
MILE MARKER 168 ROSE CREEK...MILE MARKER 188 BUTTON POINT...MILE
MARKER 206 PUMPERNICKEL VALLEY...MILE MARKER 213 STONE HOUSE...AND
MILE MARKER 222 MOTE.
LAT...LON 4086 11686 4058 11729 4059 11730 4068 11731
4068 11750 4075 11764 4086 11765 4086 11788
4089 11795 4113 11754
TIME...MOT...LOC 2154Z 228DEG 55KT 4079 11737
TURNERLocal storm report, Jul 9, 2:57 PM PDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
257 PM PDT THU JUL 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLASH FLOOD RYNDON 40.95N 115.61W
07/08/2015 ELKO NV LAW ENFORCEMENT
SEVERAL REPORTS OF FLOODED ROADS...WASHED OUT ROADS...AND
FLOODING OF PROPERTY. DAMAGE TO STEEL FENCES FROM DEBRIS
FLOWS. OCCURRED BETWEEN 9 AND 11 PM.
&&
RLCLocal storm report, Jul 9, 3:01 PM PDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
301 PM PDT THU JUL 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FUNNEL CLOUD CLOVER VALLEY 40.85N 115.03W
07/09/2015 ELKO NV PUBLIC
PICTURE OF FUNNEL CLOUD SENT TO NWS. NWS EMPLOYEES
VERIFIED THAT IS WAS A ROPE SHAPED FUNNEL CLOUD.
&&
RLCSpecial weather statement, Jul 9, 3:19 PM PDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 319 PM PDT THU JUL 9 2015 NVZ036-038-092300- SOUTHWEST ELKO COUNTY NV- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV- 319 PM PDT THU JUL 9 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN EUREKA AND CENTRAL ELKO COUNTIES UNTIL 400 PM PDT... AT 318 PM PDT...DOPPLER RADAR WAS TRACKING A DEVELOPING THUNDERSTORM 7 MILES EAST OF CARLIN...MOVING NORTH AT 25 MPH. WIND GUSTS NEAR 50 MPH ARE LIKELY. LOCATIONS IMPACTED INCLUDE... CARLIN AND EMIGRANT MINE. INTERSTATE 80 BETWEEN CARLIN AND ELKO... THIS INCLUDES MILE MARKER 286 CARLIN CANYON AND MILE MARKER 293 HUNTER. LAT...LON 4065 11581 4057 11602 4076 11619 4087 11586 TIME...MOT...LOC 2218Z 154DEG 59KT 4069 11597 TURNER
Special weather statement, Jul 9, 3:21 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 321 PM PDT THU JUL 9 2015 NVZ037-040-041-092315- NORTHWESTERN NYE COUNTY NV- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV- NORTHEASTERN NYE COUNTY NV- 321 PM PDT THU JUL 9 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN NYE AND SOUTH CENTRAL LANDER COUNTIES UNTIL 415 PM PDT... AT 319 PM PDT...DOPPLER RADAR WAS TRACKING AN THUNDERSTORM OUTFLOW BOUNDARY FROM NEAR GABBS TO TONOPAH...MOVING EAST AT 40 MPH. WIND GUSTS OF 45 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM ALSO BLOWING DUST WITH VISBILITY OF ONE MILE OR LESS ARE POSSIBLE. LOCATIONS IMPACTED INCLUDE... TONOPAH...MANHATTAN...GABBS...ROUND MOUNTAIN...SAULSBURY SUMMIT... CARVERS...BERLIN ICHTHYOSAUR SP...ARC DOME...TONOPAH AIRPORT... HADLEY...IONE...MOUNT JEFFERSON AND REESE RIVER VALLEY. LAT...LON 3805 11722 3898 11819 3919 11712 3805 11630 TIME...MOT...LOC 2219Z 255DEG 53KT 3890 11786 RLC
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 11:19 AM PDT | Special Weather Statement | LKN | 41 min | |
| Jul 9, 12:54 PM PDT | Special Weather Statement | LKN | Elko | 51 min |
| Jul 9, 1:01 PM PDT | Severe Thunderstorm Warning | LKN | Lander | 44 min |
| Jul 9, 1:26 PM PDT | Special Weather Statement | LKN | 64 min | |
| Jul 9, 1:32 PM PDT | Special Weather Statement | LKN | Elko | 58 min |
| Jul 9, 1:36 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 39 min |
| Jul 9, 1:51 PM PDT | Severe Thunderstorm Warning | LKN | Lander | 39 min |
| Jul 9, 1:56 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 49 min |
| Jul 9, 2:19 PM PDT | Severe Thunderstorm Warning | LKN | White Pine | 41 min |
| Jul 9, 2:36 PM PDT | Special Weather Statement | LKN | 39 min | |
| Jul 9, 2:56 PM PDT | Special Weather Statement | LKN | 49 min | |
| Jul 9, 3:19 PM PDT | Special Weather Statement | LKN | 41 min | |
| Jul 9, 3:27 PM PDT | Special Weather Statement | LKN | Elko | 48 min |
| Jul 9, 3:31 PM PDT | Special Weather Statement | LKN | 44 min | |
| Jul 9, 3:36 PM PDT | Special Weather Statement | LKN | 39 min | |
| Jul 9, 3:45 PM PDT | Special Weather Statement | LKN | 45 min | |
| Jul 9, 3:56 PM PDT | Special Weather Statement | LKN | Elko | 49 min |
| Jul 9, 4:10 PM PDT | Special Weather Statement | LKN | 50 min | |
| Jul 9, 4:18 PM PDT | Severe Thunderstorm Warning | LKN | Elko, Eureka, Humboldt, Lander | 26 min |
| Jul 9, 4:26 PM PDT | Special Weather Statement | LKN | Elko | 49 min |
| Jul 9, 4:45 PM PDT | Special Weather Statement | LKN | White Pine | 45 min |
| Jul 9, 4:59 PM PDT | Special Weather Statement | LKN | Humboldt | 46 min |
Nearby
Special Weather Statements in Nevada, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.